Q. Does spotting after I-pill rule out pregnancy?

Answered by
Dr. Deepti Verma
and medically reviewed by iCliniq medical review team.
Published on Aug 30, 2017

Hello doctor,

My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after intercourse. She had light spotting after a week which lasted for three days. It has been almost a month since her last period and she is not showing any signs of PMS. Is there any possibility of pregnancy?

Dr. Deepti Verma

Fetal Medicine Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

I have gone through your query and understand the concerns.

I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill.

I will suggest her to get a urine pregnancy test done if the periods are delayed. If negative, then she can safely wait for the periods for another two weeks.

Hope you found the answer helpful. Regards.

For more information consult a fetal medicine specialist online --> https://www.icliniq.com/ask-a-doctor-online/fetal-medicine-specialist

Thank you doctor,

Why does the spotting occur? Does it rule out pregnancy?

Dr. Deepti Verma

Fetal Medicine Obstetrics And Gynaecology
#

Hello,

Welcome back to icliniq.com

  • Spotting has occurred due to the withdrawal effect of the Levonorgestrel hormone in I-pill.
  • It is a sign that the I-pill was effective in preventing the pregnancy.

Regards.

For more information consult a fetal medicine specialist online --> https://www.icliniq.com/ask-a-doctor-online/fetal-medicine-specialist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I skipped my birth control pill and started spotting. How to manage?

Query: Hi doctor, I went abroad a few days after my period ended. I start birth control on the last day or the day after the last usually. On the second day of my vacation, I started spotting and that has lasted till now. It has been about 10 days. I have been taking my birth control throughout. I only jus...  Read Full »

How long does it take to get periods after withdrawal bleeding?

Query: Hello doctor,I had my last period on the 30th of last month. I have a 25-day cycle with 5 days of bleeding. I had sex on the 6th of this month. Although we used withdrawal method, I took an ipill within six hours, just as a precaution. I started a light bleed on the 12th of this month until the 20t...  Read Full »

What is withdrawal bleeding?

Query: Hello doctor, Emergency contraception is 95% effective means is there some chance of getting pregnant? What more precautions could be taken during sex so that there will be full surety about it? After taking it, will the periods be painful? In what way will it alter periods? Will it change the numb...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Fetal Medicine Specialist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.